Hail, Lauderdale
- When
- April 29, 3:10 PM CST to 3:15 PM CST
- Where
- Lauderdale County, 3 mi N of Ripley
- Measured
- 1.75 in hail
- Property damage
- $750
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.783, -89.550
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 29, 1:48 PM CST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 248 PM CDT FRI APR 29 2005 .DISCUSSION...01Z SURFACE ANALYSIS PLACES CENTER OF LOW PRESSURE ACROSS COAHOMA COUNTY MISSISSIPPI WITH TRAILING COLD FRONT ACROSS SOUTHEAST ARKANSAS. MAIN SHORT TERM CONCERN IS SEVERE WEATHER POTENTIAL. RUC/12KM NAM MODEL ANALYSIS SUGGESTS THAT COLD FRONT WILL MOVE TOWARDS MISSISSIPPI/ALABAMA BORDER BY 6Z. THREE HOUR PRESSURE CHANGES FINALLY STARTING TO SHOW EASTWARD MOVEMENT OF LOW. BEST INSTABILITY...THOUGH WEAK REMAINS ACROSS NORTHERN MISSISSIPPI WITH 500-600 J/KG SURFACE BASED CAPE...LI/S AROUND -3 AND 0-6 KM BULK SHEAR VALUES AROUND 60 KTS...AND MLCAPES AROUND 1500 J/KG. ENVIRONMENT MENTIONED ABOVE STILL SUPPORTIVE OF SEVERE POTENTIAL WITH A NEW WATCH TO AFFECT PORTIONS OF NORTHERN MISSISSIPPI UNTIL 5 AM CDT SATURDAY. IN ADDITION WILL MAKE SOME ADJUSTMENTS TO ARKANSAS ZONES BASED ON CURRENT TRENDS. UPDATED GRIDS WILL BE OUT SHORTLY. CJC .PREV DISCUSSION...ISSUED 248 PM CDT FRI APR 29 2005 FRONTAL BOUNDARY HAS BEGUN TO LIFT NORTH A LITTLE IN THE LAST COUPLE OF HOURS IN RESPONSE TO THE STRENGTHENING SURFACE LOW NOW LOCATED JUST NORTH OF TEXARKANA. ALL OF THE THUNDERSTORM ACTIVITY THAT HAS DEVELOPED SO FAR HAS BEEN ALONG AND NORTH OF THE FRONT. EVENTUALLY THERE SHOULD BE SOME THUNDERSTORM DEVELOPMENT SOUTH OF THE FRONT AND ANY OF THESE STORMS SHOULD HAVE THE POTENTIAL TO BE AT LEAST SEVERE IF NOT TORNADIC. THERE MAY ALSO BE LOCALLY HEAVY RAINFALL ALONG THE FRONT AS WELL. FRONT WILL MOVE EAST OF THE FORECAST AREA BY 12Z SO HAVE LEFT SATURDAY FORECAST DRY. THE WEEKEND SHOULD REMAIN DRY AS HIGH PRESSURE HANGS IN OVER THE REGION. BY MONDAY NIGHT FRONTAL BOUNDARY BEGINS TO SHIFT BACK NORTH AND STALL OUT NEAR THE FORECAST AREA AND SHOULD BE CLOSE ENOUGH THAT WE WILL HAVE A RISK OF SHOWERS AND THUNDERSTORMS FROM MONDAY NIGHT THROUGH FRIDAY. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 314 PM CDT FRI APR 29 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-301100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 314 PM CDT FRI APR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE MAJORITY OF THE MID SOUTH. THE MODERATE RISK AREA IS GENERALLY ALONG AND SOUTH OF I-40. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE MID SOUTH. A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED LOW PRESSURE SYSTEM WILL MOVE INTO THE MID SOUTH TONIGHT. ADDITIONAL THUNDERSTORMS WILL DEVELOP AND PERSIST INTO THE LATE EVENING HOURS. SOME THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES BEING THE MAIN THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION IS REQUESTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 157 PM CDT FRI APR 29 2005 ARZ028-291915- MISSISSIPPI AR- 157 PM CDT FRI APR 29 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF THREE WAY AT 157 PM CDT...MOVING EAST AT 45 MPH. SMALL HAIL IS LIKELY WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITIES OF KEISER... LUXORA AND OSCEOLA...SHOULD MONITOR THIS STORM CLOSELY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
314 PM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL CARAWAY 35.76N 90.33W
04/29/2005 1.00 INCH CRAIGHEAD AR FIRE DEPT/RESCUE
&&
JFBPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
322 PM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL CARAWAY 35.76N 90.33W
04/29/2005 1.00 INCH CRAIGHEAD AR FIRE DEPT/RESCUE
0320 PM HAIL 2 N THREE WAY 35.73N 90.25W
04/29/2005 1.00 INCH MISSISSIPPI AR POST OFFICE
QUARTER SIZE HAIL REPORTED AT THE ETOWAH POST OFFICE
&&
JFBPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL CARAWAY 35.76N 90.33W
04/29/2005 1.00 INCH CRAIGHEAD AR FIRE DEPT/RESCUE
0320 PM HAIL 2 N THREE WAY 35.73N 90.25W
04/29/2005 1.00 INCH MISSISSIPPI AR POST OFFICE
QUARTER SIZE HAIL REPORTED AT THE ETOWAH POST OFFICE
0337 PM HAIL LUXORA 35.76N 89.93W
04/29/2005 1.00 INCH MISSISSIPPI AR LAW ENFORCEMENT
SHERIFF OFFICE IN LUXORA REPORTED QUARTER SIZE HAIL
&&
JFBPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
343 PM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL CARAWAY 35.76N 90.33W
04/29/2005 1.00 INCH CRAIGHEAD AR FIRE DEPT/RESCUE
0320 PM HAIL 2 N THREE WAY 35.73N 90.25W
04/29/2005 1.00 INCH MISSISSIPPI AR POST OFFICE
QUARTER SIZE HAIL REPORTED AT THE ETOWAH POST OFFICE
0337 PM HAIL LUXORA 35.76N 89.93W
04/29/2005 1.00 INCH MISSISSIPPI AR LAW ENFORCEMENT
SHERIFF OFFICE IN LUXORA REPORTED QUARTER SIZE HAIL
0342 PM HAIL WEINER 35.62N 90.90W
04/29/2005 1.75 INCH POINSETT AR TRAINED SPOTTER
QUARTER TO GOLF BALL SIZE HAIL CAUSING VEHICLE DAMAGE
&&
JFBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 359 PM CDT FRI APR 29 2005 ARZ018-026-027-292115- CRAIGHEAD AR-GREENE AR-POINSETT AR- 359 PM CDT FRI APR 29 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD...GREENE AND POINSETT COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF BROOKLAND AT 359 PM CDT...MOVING EAST AT 45 MPH. IN ADDITION...ANOTHER STRONG STORM WAS LOCATED WEST OF TRUMANN...MOVING EAST NORTHEAST AT 45 MPH. THE MAIN THREAT WITH THESE THUNDERSTORMS IS SMALL HAIL. PEOPLE IN CRAIGHEAD...GREENE AND POINSETT COUNTIES...INCLUDING THE CITIES OF BAY...BONO...BROOKLAND...CARAWAY...JONESBORO...LAKE CITY... MONETTE...PARAGOULD AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY.
The Memphis radar (KNQA), 57 km away, was scanning. The volume nearest the first event began at 21:09 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443809, 5443810, 5443811.